MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER XL CATHETER, 16FR, 105CM; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. CLOTTRIEVER XL CATHETER, 16FR, 105CM; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 41-102
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 02/02/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices were discarded by the user facility and are not available for evaluation.The device identifiers were not provided, however, the lot history records of all potential lots shipped to the facility were reviewed and there were no discrepancies or unusual findings.The case was reviewed by the stryker peripheral vascular (pv) medical affairs team who concluded the patient likely deteriorated likely as a result of clot embolism.The device labeling lists distal embolization of blood clots as a possible adverse event/complication.The device labeling includes the following warning: "operation of a thrombectomy catheter may cause embolization of some thrombus and/or thrombotic particulate, physician discretion advised.The potential for extensive and/or difficult to treat pulmonary thromboembolism should be carefully considered when clottriever xl catheter is used to engage and remove thrombus from large vessels such as the inferior vena cava (ivc)." manufacture reference number: (b)(4).
 
Event or Problem Description
On (b)(6) 2026 a 67-year-old patient underwent deep vein thrombosis (dvt) thrombectomy using inari devices.The patient had clot int their left lower extremity as well as their inferior vena cava (ivc).The patient also had a preexisting filter in their ivc.The patient was positioned supine to remove their ivc filter.The ivc filter was successfully removed at the start of the case using the protrieve sheath.Following the filter removal, aspiration was performed through the protrieve sheath, which removed thrombus from the patient's ivc.The protrieve sheath was then removed and the patient's neck assess site was closed and the patient was repositioned prone to continue the procedure.Four thrombectomy passes were performed using the clottriever xl catheter.After the fourth pass, the patient began to deteriorate and became unresponsive.The sheath was secured and the patient was repositioned supine.The stoke team was called and the patient was placed on a non-rebreather with oxygen at 15 liters per minute.Tenecteplase (tnk) was administered and the patient became responsive and was able to follow commands and move extremities.Following stabilization, imaging demonstrated findings consistent with a minor stroke.It was suspected that embolization of thrombus occurred during the procedure through a previously unknown patent foramen ovale (pfo).Follow up with the physician the following day indicated the patient was clinically improved.

Brand Name
CLOTTRIEVER XL CATHETER, 16FR, 105CM
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
james bennett
6001 oak canyon
suite 100
irvine, CA 92618
9494132147
MDR Report Key24475507
Report Number3020347218-2026-00014
Device Sequence Number9361168
Product Code QEW
UDI-Device Identifier00850291007277
UDI-Public00850291007277
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K242557
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number41-102
Device Catalogue Number41-102
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2026
Initial Report FDA Received Date02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age67 YR
Patient SexUnknown